MAUDE Adverse Event Report: INTEGRA LIFESCIENCES CORPORATION OH/USA MAYFIELD TRIAD SKULL CLAMP; SKULL CLAMPS AND HEADREST SYSTEMS

INTEGRA LIFESCIENCES CORPORATION OH/USA MAYFIELD TRIAD SKULL CLAMP; SKULL CLAMPS AND HEADREST SYSTEMS
Model Number A1108
Medical Device Problem Code Device Slipped (1584)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/06/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
A facility reported that the locking mechanism on the mayfield triad skull clamp (a1108) may have failed; the surgeon stated that he felt it slip while positioning the patient.The patient's head fell a bit, but there was no lacerations at the pin sites.No surgical delay has been reported.
 
Additional Manufacturer Narrative
Updated fields: d4, d9, g3, g6, h2, h3, h4, h6, h10 the mayfield triad skull clamp (a1108) was returned for evaluation: device history record (dhr): the dhr was reviewed and shows no abnormalities related to the reported failure.Failure analysis - the investigation showed that the unit passed all specific functional testing requirements, expect for the lock having rotational movement when the unit is not under pressure; however, this would not have caused a slippage.When the unit is properly positioned and put under pressure, the unit would not have slipped.Unrelated to the complaint issue, the unit was machined to have heli-coils added to the large starburst threads; unit was received without an adjustment wrench.General maintenance and cleaning performed.Root cause - evaluation found no device deficiencies that would have contributed to the reported complaint.Repairs could not duplicate slippage.Probable root cause is improper or suboptimal positioning of the skull clamp.No further investigation required based on the acceptability of risk and no adverse trends identified.This will be monitored and trended going forward.
 
Event or Problem Description
N/a.

Brand Name
MAYFIELD TRIAD SKULL CLAMP
Common Device Name
SKULL CLAMPS AND HEADREST SYSTEMS
Manufacturer (Section D)
INTEGRA LIFESCIENCES CORPORATION OH/USA
4900 charlemar drive
4900 charlemar drive
cincinnati OH
Manufacturer (Section G)
INTEGRA LIFESCIENCES CORPORATION OH/USA
4900 charlemar drive
cincinnati OH
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key15124574
Report Number3004608878-2022-00149
Device Sequence Number5647102
Product Code HBL
UDI-Device Identifier10381780253518
UDI-Public10381780253518
Combination Product (Y/N)N
PMA/510(K) Number
PRE-AMEND
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberA1108
Device Catalogue NumberA1108
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/06/2022
Supplement Date Received by Manufacturer08/09/2022
Initial Report FDA Received Date07/28/2022
Supplement Report FDA Received Date08/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/20/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown